Thunderstorm Wind, Cimarron
- When
- June 16, 1:20 PM CST
- Where
- Cimarron County, 15 mi NW of Boise City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.883, -102.717
Four inch diameter tree limbs broken.
Severe thunderstorms across the western and central Oklahoma panhandle produced high winds which broke tree limbs and hail. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the western and central Oklahoma panhandle produced high winds which broke tree limbs and hail. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 16, 2:32 AM CST, 10 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 332 AM CDT FRI JUN 16 2006 .DISCUSSION... MID AND UPPER LEVEL SHORT WAVE OVER THE 4-CORNERS AREA WILL CONTINUE TO SLOWLY MOVE TOWARDS THE PANHANDLES TODAY AND TONIGHT. UPPER HEIGHTS CONTINUE TO FALL WHICH CONTINUES TO DEEPEN THE LEE-SIDE TROUGH AND ASSOCIATED SURFACE LOW OVER SOUTHEAST COLORADO. COLD FRONT HAS ALSO SLIPPED SOUTH OF THE PALMER DIVIDE IN COLORADO AND HAS SLOWED ITS PROGRESS FOR NOW. MID AND UPPER LEVEL SHORT WAVE HAS SLOWED A BIT AND MODELS FOR THE MOST PART HAVE CAUGHT ON TO THIS SOLUTION. WITH ONGOING PRECIP IN EASTERN NEW MEXICO AND FALLING SURFACE PRESSURES...BELIEVE THE AFTERNOON DRYLINE WILL NOT MOVE MUCH PAST OUR FAR WESTERN COUNTIES BY PEAK HEATING. WITH THIS IN MIND WILL CONTINUE WITH A FIRE DANGER STATEMENT AND STAY AWAY FROM RED FLAG WARNING AS RELATIVE HUMIDITIES SHOULD STAY ABOVE 15 PERCENT FOR MUCH OF THE DAY. THUNDERSTORMS LOOK TO BE A GOOD BET TODAY AND TONIGHT WITH SOME OF THEM BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOW LEVEL MOISTURE SHOULD HOLD ACROSS MUCH OF THE AREA...STEEP LAPSE RATES WILL BE REALIZED AS TEMPERATURES WARM INTO THE 90S...A JET MAX WILL ALSO ROUND THE UPPER TROUGH AND WILL BE HEADING ACROSS THE PANHANDLES DURING THE AFTERNOON AND EARLY EVENING. PLEASE SEE THE LATEST SWODY1 FOR A GOOD DISCUSSION ON TODAY/S INGREDIENTS. UPPER LOW WILL ONLY SLOWLY MOVE SOUTHEAST OF THE AREA SATURDAY. HAVE LEFT POPS IN THE FORECAST THROUGH SATURDAY NIGHT AS COLD POOL MOVES OVER THE AREA AND MOISTURE STICKS AROUND. UPPER RIDGE WILL THEN BUILD BACK ACROSS THE SOUTHERN HIGH PLAINS. THE MODELS DO NOT QUITE AGREE ON WHAT THE UPPER LOW IS GOING TO DO ONCE IT MOVES INTO NORTH TEXAS...SO DID NOT SHY FROM THE GFS GUIDANCE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 93 60 86 61 / 40 40 20 20 BEAVER OK 98 63 82 63 / 50 50 20 20 BOISE CITY OK 89 56 83 59 / 40 30 20 20 BORGER TX 98 64 85 68 / 40 40 20 20 BOYS RANCH TX 97 62 90 62 / 40 30 20 20 CANYON TX 94 60 89 59 / 40 40 20 20 CLARENDON TX 99 64 82 63 / 50 50 30 20 DALHART TX 93 57 86 59 / 40 30 20 20 GUYMON OK 93 63 83 63 / 40 40 20 20 HEREFORD TX 97 61 89 58 / 40 40 20 20 LIPSCOMB TX 97 62 83 63 / 60 60 20 20 PAMPA TX 95 62 80 67 / 50 50 20 20 SHAMROCK TX 99 66 87 65 / 60 60 30 20 WELLINGTON TX 100 68 87 65 / 60 60 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 14/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 220 PM CDT FRI JUN 16 2006 OKZ001>003-TXZ001>020-171100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 220 PM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE ISSUED SEVERE THUNDERSTORM WATCH NUMBER 489 IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE UNTIL 7 PM CDT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH THE REST OF TONIGHT DUE TO SOUTH WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS. THE HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL INCREASE THE FIRE DANGER THIS AFTERNOON ONCE AGAIN. LIGHTNING IGNITED FIRES MAY ALSO OCCUR AND SPREAD RAPIDLY DUE TO THE STRONG WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY THROUGH SATURDAY NIGHT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TODAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 138 PM CDT FRI JUN 16 2006 OKZ001-161945- CIMARRON- 138 PM CDT FRI JUN 16 2006 ...STRONG THUNDERSTORMS IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN CIMARRON COUNTY...NEAR BLACK MESA STATE PARK AT 135 PM CDT...MOVING NORTH NORTHEAST AT 20 MPH. THE STORMS WILL AFFECT BLACK MESA STATE PARK AND THE KENTON AREA BETWEEN 145 PM AND 215 PM. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 45 TO 55 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The Amarillo radar (KAMA), 205 km away, was scanning. The volume nearest the first event began at 19:19 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Four inch diameter tree limbs broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517287, 5517288.